Update cellcept v myfenax

Update cellcept v myfenax

I had a review with my rheumatologist this week, and after several months of feeling pretty awful, at last I'm feeling a bit better.

We agreed that this could be because of:

Increased steroids

Now diagnosed with vitamin B12 deficiency and have had 5 hydroxocobalamin injections over 3 weeks.

Switched back to cellcept brand of mycophenolate rather than the generic myfenax that I had been taking since May.

He feels it is likely that the steroids and hydroxocobalamin have helped combat the overwhelming fatigue and that the improvement in my morning stiffness and my blood results are due to the cellcept.

I definitely believe that I have less nausea with cellcept than myfenax.

Having quite alot of pain at the moment, in my feet and my right side ribs, but you can't have everything can you? 🙂

The picture is of one of my recent needle felt projects

20 Replies

oldestnewest
  • In❤️your picture😊! WOW🌟

    And your news is GRRRREAT👍👍👍👍

    Thanks so much: you've made my day

    It's encouraging when we begin to make sense of our stuff...I like the sound of the way your medics are interpreting things

    Now on to sorting out how to minimise this ongoing pain 👌

    🍀🍀🍀🍀 coco

  • Thanks Coco,

    I've decided that it's better to have pain than fatigue.

    I get so frustrated when I'm in less pain, but I feel like I'm wearing lead boots!

    Pain I can fight, and I will.

    Today features, tops of feet, knees and right ribs.

    I hope things are good for you ☺Helen

  • Well said: am totally relating to that 👍👍👍👍😘

  • that's interesting, creaky. I've just written a post complaining about my difficulties starting on Mike O' Phenolate (thanks, coco). Clearly, I will need to ask about variations in formulation. Cripes. Is this condition not complicated enough already?!!!

    Very good to hear you have made progress.

  • Whisperit,

    Thanks, laughing so much about my new friend Mike O Phenotype.

    I've lost touch with Mr Aza Thioprine now.

    I hope it's going well for you.

    😂Helen

  • Hi whisper it

    So sorry to read your health problems are a reaction to Myco!. It's good I guess they've found the cause as to why you have had such nasty symptoms. There are other treatments and another version of Myco that might suit you better if you've the courage to try!. Fingers crossed your sorted soon and are better.X

  • thanks misty,

    yes, I'm hoping for a couple of weeks of not-feeling-like-death-warmed-up before giving the next thing a go!

    Hope your pain flare eases off soon x

  • Hi whisper it

    I'm having injections at the end of Oct which hopefully will give me longer relief thanks for asking. Hope you feel better soon, you need a good break before trying anything else. X

  • Hi again Creaky

    So pleased to read your encouraging post about being better. Long may it continue and you can do more of your lovely needle felt. Gorgeous bunny💚Hope you find better pain relief. X

  • Thankyou Misty, I love felting, I do some wet felting as well sometime, and 3d projects.

    I can explain how satisfying it is to take some fibres and turn it in to something.

    Hope things are good for you.

  • Hi creaky

    It is so satisfying doing anything crafty. I feel the same making cards. You are very talented. I'm in a lot of pain, waiting for injections and a bit flarey after my flu jab thanks for asking. I can recommend a Pain clinic if you don't get good enough pain relief. Take care and keep crafting. X

  • Thanks misty,

    Thanks I did attend a pain clinic, they started me on pregabalin, but wrote back to the rheumatologist saying that he needed to do more to stabilise my lupus first. They were very helpful though.

    I am very lucky to have a secret weapon though, when I had to retire I used some of my lump sum to buy a hot tub, which is in a lovely woody are at the bottom of our garden.

    It's amazing How an hour sitting in warm bubbles listening to the birds singing can help ☺

    Friends and family enjoy keeping me company too.

    Card m asking is alot of fun, I did a bit before the felting got me.

    Hope that you are feeling better soon

    Helen

  • Hi Creaky

    How did you get on with Pregabalin?. It's a stronger drug and I had to stop it due to side effects and go back to Gabapentin. Lovely you've got benefit from your hot tub, what an idyllic setting too. I guess you had to retire early on health grounds , not easy!. I do hope your pain improves.

    HelenX

  • I didn't have any side effects from pregabalin, at 150mg a day, if I have more than that I get really irritating muscle twitches.

    I wasn't sure if it was helping me so I stopped it gradually, but the pain in my feet got very bad at night, so I know it's helping me.

    It was prescribed by the pain team, I wasn't offered gabapentin.

    In Wales everyone taking it had to go to a review with their gp, to check that it was effective, as it's expensive.

    Is gabapentin effective for you?

    Helen

  • Hi Creaky

    Gabapentindoes give me relief, not as much as I need and I'm taking the maximum dose!. Luckily I don't get side effects it 's not as strong as Pregabalin. Your GP could prescribe it, you start on lowest dose and after two-three days keep increasing till you get pain relief, expect you did this with Pregabalin. You did well to tolerate it!. Good luck if you try it. X

  • After trying CellCept for the third time, I quit taking it two days ago and still having stomach problems....no more for me!

  • Oh sorry to hear that,I hope that your doctor finds something better to help you.

  • Thank you!

  • Hello creaky. I love your art work! What a talent you have. I'm sure that kind of thing is good for the soul too. I'm no expert on Mycophenalte Mofetil. Started it in July and am on 3g a day. But mine is the Myfenax brand type? Not Cellcept. Or at least that is what I think? Is it a bit like Hydroxycholoroquine with Zentiva and then the other cheaper versions? Anyway, I'm sorry to hear of your health issues and I really hope that this review and new approach help you. Best wishes.

  • Thankyou Wendy, I'm hoping that it will. I can't have hydroxycholoroquine, I had a bad reaction.

    Hope that you are well.

You may also like...